| Catalog Number |
0115814 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Insufficient Information (4580)
| Date of Event |
02/25/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and modified kugel hernia patch.As reported, the patient is making a claim for an adverse patient outcome against modified kugel hernia patch which was implanted on (b)(6) 2008.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b7, d4(product catalog no, corporate lot no, udi no), g1, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax and modified kugel hernia patch.As reported, the patient is making a claim for an adverse patient outcome against modified kugel hernia patch which was implanted on (b)(6) 2008.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2008 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of modified kugel patch (device #1).Per op notes, "a modified kugel patch (device #1) was placed and sutured." (b)(6) 2019 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #2).Per op notes, "adhesions were freed and a 3dmax mesh (device #2) was placed and tacked.".